I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of. I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood. Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods. From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too. However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time. He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.
Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls
I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?
I've been on 80mg Latuda for 4yrs at pm along with qty2 vistaril 50mg and qty1 50mg Topomax.
I take 20mg fluoxetine and 200mg SR Wellbutrin am as well.
I found out early on that I can take the topomax and vistaril with dinner or shortly after but not the Latuda. It makes me feel super agitated, uncomfortable like I'm crawling out of my skin. But if I wait and take it at bed, I just go to sleep and no issues. So I started that in 2012 and have been stable bipolar2 since. I don't recall the thing about having to eat. And no one has asked. Well just the last month I've gone slightly manic and so today we decided to go up to 120mg Latuda and so I got on here just seeing if anyone had any issues increasing dosages and I see all these posts about food. I've NEVER in 4 years eaten with my Latuda. I just take it and go to bed. It's worked for 4yrs. Guessing I shouldn't start now. Just go up in dose and keep doing what I'm doing? Thoughts?
I have recently been placed on latuda. A few notes:
its pretty much a sleeping pill. I have it take it right before bed, say 10pm
for it to metabolize properly, its advised to be taken with 350 calories of food. Does anyone have a generalized concoction they take to achieve the 350 calories?
any other suggestions to make a smooth transition into latuda.
Coming off Effexor btw. 75 mg. Kinda sucks.
About seven years ago I was diagnosed as anorexic along with other things. The meds I was given made me gain weight (which still makes me freak out sometimes). Anyway, of late I have just been off my feed, so to speak. Food doesn't taste good. I have a nutrional drink (nutribreakfast I think) in the am, maybe a yogurt cup in the afternoon, and a small serving of dinner. The only things that taste good are lemonade and pizza. Most of the time I just drink fluids.
I know when I was first recovering, everything tasted so intense, so new. Maybe my current meds are affecting my taste. I could go a whole day without eating and not care. I just don't want to fall into bad habits again.